DaniJ

Has Anyone Experienced Noticeable Hair Loss On Spironolactone?

36 posts in this topic

Hi everyone,

I know this thread is very old, but I am experiencing a similar problem.

I have been on Spiro 50mg for 7 months, my acne completely cleared but my hair has been thinning for about 4 months.

I have just read that hair loss is a side effect of Spiro, which confused me as I too thought it was prescribed FOR hair loss.

I was wondering, for all of you who have experienced this, has your hair grown back?? Is it temporary, or perminent??

I would so appriciate it if you could take the time just to quickly tell me what your experience has been! I'm very distressed :(

Share this post


Link to post
Share on other sites

Hi everyone,

I know this thread is very old, but I am experiencing a similar problem.

I have been on Spiro 50mg for 7 months, my acne completely cleared but my hair has been thinning for about 4 months.

I have just read that hair loss is a side effect of Spiro, which confused me as I too thought it was prescribed FOR hair loss.

I was wondering, for all of you who have experienced this, has your hair grown back?? Is it temporary, or perminent??

I would so appriciate it if you could take the time just to quickly tell me what your experience has been! I'm very distressed

Sorry you're experiencing hair loss. I know how upsetting it can be :(

When I stopped spiro it took about 6 months for the hair loss to slow down, and then it slowly started to grow back. If you have any more questions just let me know!

Share this post


Link to post
Share on other sites

Hi - I hope someone comes across my post since this thread is so old..but I am searching for answers...

Was prescribed Spiro (100 mgs) about two years ago and had great results about 5 months in. Just under a year of my initial start date I noticed my hair seemed different. Blood tests always came back normal. Finally another 6 months later I realized my hair really was thinning and brought it up to my Derm. He said it was stress. Well it kept thinning and I finally stopped taking Spiro in October since that was the only common denominator when it came to the timing of my hair loss. It's now March and I'm not seeing any changes. Did anyone who stopped Spiro because of hair loss have success with it growing back? How long did it take?

Thank you so much for reading and responding I feel really lost and depressed about this.

Share this post


Link to post
Share on other sites

Hi - I hope someone comes across my post since this thread is so old..but I am searching for answers...

Was prescribed Spiro (100 mgs) about two years ago and had great results about 5 months in. Just under a year of my initial start date I noticed my hair seemed different. Blood tests always came back normal. Finally another 6 months later I realized my hair really was thinning and brought it up to my Derm. He said it was stress. Well it kept thinning and I finally stopped taking Spiro in October since that was the only common denominator when it came to the timing of my hair loss. It's now March and I'm not seeing any changes. Did anyone who stopped Spiro because of hair loss have success with it growing back? How long did it take?

Thank you so much for reading and responding I feel really lost and depressed about this.

I had success regrowing my hair after spiro. I was on a very low dose (25mg) and it took 6 months or more for it to stop falling out. My hair is much thicker now.

1 person likes this

Share this post


Link to post
Share on other sites

I was taking spirolactone for hormonal chin acne.  I stopped taking it in Jan. and now have major hair loss..I didn't even know it was connected with hair loss!..I HAD a TON of hair..I've lost about half of it...could this be from stopping the spirolactone? ...should I hang tight or get back on it?  starting to see my scalp:(

Share this post


Link to post
Share on other sites

It could be absolutely connected.  It's hormonal so it has that ability to mess with hormones.  Ironically enough, Spiro is used to regrow hair. I would not recommend getting back on though.  Eat healthy and consider testing your hormones and filling those deficiency gaps.  Maybe biotin?


It's a rocky road but like everything else in life, there is always a beginning and an end. Here's to finding my end.

God is good to me..........more than I deserve.

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


Share this post


Link to post
Share on other sites
On 10/26/2013 at 1:32 PM, DaniJ said:

 

Yay I'm so happy for you! My hair loss has really calmed down A LOT. Everyday it seems to get better.

Just now, Trinitytx said:
On 10/26/2013 at 1:32 PM, DaniJ said:

 

Yay I'm so happy for you! My hair loss has really calmed down A LOT. Everyday it seems to get better.

I'm stressing so much over this. I'm losing soooo much hair and have anxiety for the first time. :(
On 3/27/2015 at 10:50 AM, paigems said:

I had success regrowing my hair after spiro. I was on a very low dose (25mg) and it took 6 months or more for it to stop falling out. My hair is much thicker now.


Paige, do you feel recovered now? I need positive stories, I am so upset.

Share this post


Link to post
Share on other sites
On 10/24/2013 at 5:38 PM, DaniJ said:

 

I'm sorry this happened to you too! You're lucky your derm actually acknowledged this side effect. Mine completely denied it. Your symptoms sound almost identical to mine. I have had a very itchy scalp and my hair doesn't feel like it used to. On top of that, my scalp has been really sore around the crown of my head. It feels like I hit it on something several times. I can't decide what is worse either. I feel your pain. I just couldn't see myself continuing this drug because I know hair loss has NEVER happened to me, and it's really embarrassing :/. At least with the acne, maybe there are other options.

 

I am curious to know how long it will take for the acne to return.

dani, how are you doing? This describes me right now and I am so upset and stressed. 

Share this post


Link to post
Share on other sites

No I have not noticed it but I haven't been on it more than a month!

Share this post


Link to post
Share on other sites
On 4/4/2016 at 10:53 PM, runnergirl719 said:

I was taking spirolactone for hormonal chin acne.  I stopped taking it in Jan. and now have major hair loss..I didn't even know it was connected with hair loss!..I HAD a TON of hair..I've lost about half of it...could this be from stopping the spirolactone? ...should I hang tight or get back on it?  starting to see my scalp:(

:(

Any changes? 

Share this post


Link to post
Share on other sites
I went on spiro for acne about 2 years back . It cleared it immediately . Left it after 6 months as I experienced some thinning on my hair . after 2 months hair started falling in clumps . I went back on spiro at 100 mg and started getting period every 18 days . My hair got brittle and week and kept shedding through the next 10 months however my part was filled . I weaned off from spiro since jan . So far my shedding is a bit better but my hair have terrible thinned specially at the part in front.  I had long black hair and now only 30 percent of my volume is there . Any advices or experience by anyone pl share . This has caused me immense stress . Did. Ur. Hair grow back and did the frontal thinning of scalp fil in . Also my texture is all dry brittle and wiry ... Don't know what to do . Pl share ur success and positive stories .

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now